Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Heard something crack after using nail filer to remove blackhead on nostrils. What is wrong?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Last night I was using a metal nail filer to press on my right nostril to get rid of a black head. I heard something crack and now that side of my nose is flat. It has been more than 12 hours and the nostril on that side looks and feels like it has lost it's shape. What should I do?
Posted Thu, 31 Oct 2013 in Ear, Nose and Throat Problems
Answered by Dr. Vaibhav Gandhi 49 minutes later
Brief Answer:
You need to reduce depressed fragment

Detailed Answer:

I have studied your case.

As per your history there can be injury to nasal cartilage or may be bone.
I will advise you to get x-ray done and confirm is there any depression of bone on affected side.
You can consult an ENT surgeon if any reduction of depressed fragment is necessary.
Till time maintain cleanliness and avoid infection in nasal area.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor